I have been prescribed Trazadone for sleep issues and started taking it sporadically the past few weeks when I could not sleep well as I didn't want to become dependent. I'm not sure if this is just situational or if it is the medication, but I have felt increasingly sad and angry after taking it- like even on days that I didn't take it the night before. I'm wondering if this is because I am supposed to take it every night and make it a routine? I was not given the medicine for depression really, just not being able to sleep very well. I'm wondering if it is having the opposite effect for this reason?
Yes, you are supposed to take it every night or as prescribed to you by your Dr.
You are experiencing side effects that must be informed to your Dr.
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Hi, gypsy! Yes, you must take it routinely as directed. Trazadone is not a *sleeping pill* like Ambien or Lunesta it's actually an antidepressant one of the side effects is causing drowsiness.
My husband has been taking it for about 3 weeks now and he sleeps like a baby.
Best wishes, Wildcat
I found it very disappointing as an antidepressant but the 300mg 's I was on a couple years ago was about the most sedating med I've came across except Seroquel, in fact at times I had panic attacks falling asleep due to fighting it but now thinking about it I'm gonna ask for 50-75mg's for my insomnia as Dalmane isn't working. To me it felt like a different kind of sedation that was different than meds that work on histamine
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2012 • 2 answers
Posted 20 Feb 2014 • 2 answers
Posted 16 Apr 2015 • 3 answers
Posted 29 Mar 2016 • 1 answer
Posted 27 Jun 2016 • 3 answers